Mirapex

Discussion in 'Fibromyalgia Main Forum' started by Crystol4, May 24, 2006.

  1. Crystol4

    Crystol4 New Member

    I need to know if Mirapex was taken off the market because I can not go back to pain!

    Crystol
  2. UnicornK

    UnicornK New Member

    This is all I could find.

    "FDA posts safety alerts, public health advisories, press releases and other notices from companies as a service to health professionals, consumers and other interested parties. Although FDA approves medical products, FDA does not endorse either the product or the company.

    This is the retyped text of a letter from Pharmacia & Upjohn and Boehringer Ingelheim. Contact one of the companies for a copy of any referenced enclosures.

    Dear Health Care Professional:

    This letter is to advise you of the possibility of patients falling asleep while performing daily activities, including operation of motor vehicles, while receiving treatment with MIRAPEX (pramipexole dihydrochloride tablets), a dopamine agonist, indicated for the treatment of the signs and symptoms of idiopathic Parkinson's Disease. While somnolence is a common occurrence in patients receiving MIRAPEX and many clinical experts believe that falling asleep while engaged in activities of daily living only occurs in the context of pre-existing somnolence, many patients who have fallen asleep have perceived no warning. Health Care Professionals should be alerted to the potentially serious risks associated with the events and should carefully evaluate their patients for the presence of somnolence, and should have a discussion with them.

    To communicate this important safety information, the following has been added to labeling:

    Falling Asleep During Activities of Daily Living:

    Patients treated with MIRAPEX have reported falling asleep while engaged in activities of daily living, including the operation of motor vehicles which sometimes resulted in accidents. Although many of these patients reported somnolence while on MIRAPEX, some perceived that they had no warning signs such as excessive drowsiness, and believed that they were alert immediately prior to the event. Some of these events have been reported as late as one year after the initiation of treatment.

    Somnolence is a common occurrence in patients receiving MIRAPEX at doses above 1.5 mg/day. Many clinical experts believe that falling asleep while engaged in activities of daily living always occurs in a setting of pre-existing somnolence, although patients may not give such a history. For this reason, prescribers should continually reassess patients for drowsiness or sleepiness, especially since some of the events occur well after the start of treatment. Prescribers should also be aware that patients may not acknowledge drowsiness or sleepiness until directly questioned about drowsiness or sleepiness during specific activities.

    Before initiating treatment with MIRAPEX, patients should be advised of the potential to develop drowsiness and specifically asked about factors that may increase the risk with MIRAPEX such as concomitant sedating medications, the presence of sleep disorders, and concomitant medications that increase MIRAPEX plasma levels (e.g., cimetidine – see PRECAUTIONS, Drug Interactions). If a patient develops significant daytime sleepiness or falling asleep during activities that require active participation (e.g., conversations, eating, etc.), MIRAPEX should ordinarily be discontinued. If a decision is made to continue MIRAPEX, patients should be advised to not drive and to avoid other potentially dangerous activities. While dose reduction clearly reduces the degree of somnolence, there is insufficient information to establish that dose reduction will eliminate episodes of falling asleep while engaged in activities of daily living.

    The PRECAUTIONS-Information for Patients section statement on somnolence has been replaced with the following:

    Patients should be alerted to the potential sedating effects associated with MIRAPEX, including somnolence and the possibility of falling asleep while engaged in activities of daily living. Since somnolence is a frequent adverse event with potentially serious consequences, patients should neither drive a car nor engage in other potentially dangerous activities until they have gained sufficient experience with MIRAPEX to gauge whether or not it affects their mental and /or motor performance adversely. Patients should be advised that if increased somnolence or episodes of falling asleep during activities of daily living (e.g., watching television, passenger in a car, etc.) are experienced at any time during treatment, they should not drive or participate in potentially dangerous activities and should contact their physician. Because of possible additive effects caution should be advised when patients are taking other sedating medications or alcohol in combination with MIRAPEX and when taken concomitant medications that increase plasma levels of pramipexole (e.g., cimetidine).

    Changes consistent with the added warning have also been made to the ADVERSE EVENTS section and the DOSAGE AND ADMINISTRATION section.

    Our primary concern is the safety and well–being of patients who use MIRAPEX. If you become aware of any case(s) of the event described above in patients treated with MIRAPEX or other dopaminergic agents, please report the event promptly. You may contact P&U regarding events associated with MIRAPEX at 1-800-253-8600 or the FDA MedWatch program by phone at 1-800-FDA-1088, by fax at 1-800-FDA-0178, or by mail to MedWatch, HF-2, FDA, 5600 Fishers Lane, Rockville, MD 20857."

    I don't know if this is what you're looking for, but it might be a start.

    God Bless.

  3. nonnie1967

    nonnie1967 New Member

    So I guess I'll be finding out what changes have been made pretty soon, too. I'll let you know. :)